Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 466, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 15, 2002, 6:29 PM CDT for Hinds County, Madison County, Mississippi. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 15, 2002, 6:29 PM CDT (23:29 UTC)
- Expired
- Sep 15, 2002, 7:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Hinds County, MS, Madison County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 15, 6:30 PM CDT | Thunderstorm Wind | Flora, MS | High winds in a thunderstorm knocked down trees and powerlines, as well as destroying a shed and removing the roof from a carport on Livingston-Vernon Road. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 3:00 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Sep 15, 3:00 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT SUN SEP 15 2002 MAIN FORECAST PROBLEM WILL BE THE CHANCES OF PRECIP ALONG A STALLED FRONTAL BOUNDARY IN THE NORTHERN HALF OF THE CWFA...AND NORTHEAST MOVING THUNDERSTORM COMPLEX CURRENTLY OVER SOUTHEAST TEXAS. A FEW MODEL DIFFERENCES ARE NOTED...ESPECIALLY IN THE MID LEVELS...WHICH WILL ALLOW FOR DIFFICULT PRECIP FORECASTING. AT THE SURFACE...THE MODELS ARE SIMILAR ENOUGH AND NO MAJOR PROBLEMS WERE NOTED. FRONTAL BOUNDARY CONTINUES TO MAKE ITS WAY VERY SLOWLY SOUTH AND EAST. IT ISNT REAL EASY TO DISCERN IN THE OB FIELD WITH LIGHT WINDS EVERYWHERE. BEST GUESS IN A SOUTHERN IL THROUGH CENTRAL AR BACK THROUGH CENTRAL TEXAS LOCATION. A FEW STORMS HAVE FIRED IN THE DELTA...AHEAD OF THE BOUNDARY...IN THE MOIST AND UNSTABLE AIRMASS. 12Z UPPER AIR ANALYSIS INDICATED AN UPPER LOW OVER WEST TEXAS. CONVECTION HAS FIRED OVER EASTERN TEXAS THIS MORNING AND AFTERNOON...THAT LOOKS TO BE ASSOCIATED WITH A SHORTWAVE EJECTING FROM THE BASE OF THE 500MB TROUGH AND IS RIDING ALONG THE STALLED FRONTAL BOUNDARY. THIS FEATURE SHOULD STEADILY MOVE NORTHEAST ALONG THE STALLED BOUNDARY THIS AFTERNOON AND EVENING...AND POSSIBLY HELP PUSH THE FRONT A LITTLE FURTHER SOUTH AND EASTWARD OVER THE NORTHERN HALF OF THE CWFA. THE UPPER LOW LOOKS TO BEGIN MOVING NORTHEAST ON MONDAY...AND WILL ALSO HELP MOVE THE BOUNDARY FURTHER SOUTH AND EAST. FRONTAL BOUNDARY SHOULD END UP SOMEWHERE NORTH OF INTERSTATE 20 BY TOMORROW AFTERNOON...PROVIDING A GOOD FOCUS FOR PRECIPITATION. BOUNDARY LOOKS TO BECOME DIFFUSE BY LATE TUESDAY/EARLY WEDNESDAY. GUIDANCE POPS ARE PRETTY MUCH ALL OVER THE PLACE TONIGHT. KLCH 88D SHOWS A MASSIVE AREA OF PRECIP MOVING ONSHORE AND NORTHEAST OVER EASTERN TEXAS. WILL HAVE THE HIGHEST POPS IN THE WEST OVERNIGHT...IN THE NORTHWEST DUE TO THE PROXIMITY OF STALLED FRONTAL BOUNDARY...AND IN THE SOUTHWEST FOR THE APPROACHING SHORTWAVE. ETA POPS ARE LIKELY IN THE WEST...BUT WILL ADJUST DOWNWARD SLIGHTLY. OTHER THAN THE FEATURE MOVING OUT OF EAST TEXAS AND ACROSS WESTERN LA...THE GREATEST POPS WILL BE NEAR THE STALLED FRONTAL BOUNDARY THROUGH TUESDAY. TEMPS LOOK FAIRLY DECENT AND WONT STRAY TOO MUCH. IN THE EXTENDED...FRONTAL BOUNDARY OVER NORTHERN THIRD OF THE CWFA HAS FINALLY DISSIPATED BY WEDNESDAY. THE LOW LEVEL FLOW REMAINS OFF THE GULF OF MEXICO ON THE BACKSIDE OF THE HIGH PRESSURE CENTER OVER THE MID ATLANTIC STATES...CONTINUING A MOIST AIRMASS OVER THE CWFA THROUGH THURSDAY. NOT QUITE CONFIDENT ABOUT THE LATTER HALF OF THE EXTENDED. BOTH RUNS OF THE AVN INDICATE A FRONTAL BOUNDARY APPROACHING THE CWFA BY LATE THURSDAY INTO FRIDAY...WITH THE MAIN DYNAMICS SWINGING WELL TO THE NORTH. BOUNDARY IS PROGGED TO SIT ALONG THE NORTHWESTERN PERIPHERY OF THE FORECAST AREA THROUGH EARLY SATURDAY...WHEN THE NEXT SHORTWAVE PICKS IT UP AND CARRIES IT EASTWARD. IN ANY CASE...WILL KEEP CHANCE POPS IN THE EXTENDED THROUGH SATURDAY. BY SUNDAY...FRONT SHOULD BE SOUTHEAST OF THE STATE AND A DRIER AIRMASS IN PLACE. (HOPEFULLY WITH COOLER TEMPS TO BOOT.) PRELIM NUMBERS... JAN 72/91/72/90/72 34343 MEI 71/92/71/90/71 33343 .JAN... AR...NONE. LA...NONE. MS...NONE. 32
In the hours before
Special weather statement, Sep 15, 2:17 PM CDT, 4 hours 12 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 217 PM CDT SUN SEP 15 2002 ...THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH MISSISSIPPI TONIGHT. SEVERE WEATHER IS NOT EXPECTED. HOWEVER ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH. THE COMBINATION OF A WEAK FRONTAL BOUNDARY OVER SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND AN UPPER LEVEL DISTURBANCE MOVING OUT OF EAST TEXAS WILL PRODUCE SHOWERS AND THUNDERSTORMS TONIGHT. THE THUNDERSTORMS WILL BE MORE NUMEROUS WEST OF INTERSTATE 55. THE ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...STORM SPOTTERS AND HAM RADIO OPERATORS SHOULD NOT BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.